Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 228, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 23, 2013, 10:47 PM CDT for 11 counties in Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2013, 10:47 PM CDT (03:47 UTC)
- Expired
- Jul 23, 2013, 11:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Osage County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 20 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2629 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:19 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 23, 9:19 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 919 PM CDT TUE JUL 23 2013 .DISCUSSION... EVOLVING COMPLEX OF STORMS ACROSS KANSAS IS BEGINNING TO ACCELERATE SOUTH SOUTHEAST. AT THE SAME TIME...STORMS OVER ARKANSAS CONTINUE TO BECOME MORE WIDESPREAD WITH CONTINUED DEVELOMENT ON THE WESTERN END INTO EASTERN OKLAHOMA. IT APPEARS THESE TWO AREAS ARE TRYING TO MERGE AND THE RESULT LOOKS TO BE A LARGE MCS THAT WILL AFFECT MUCH OF THE FORECAST AREA OVERNIGHT. SEVERE STORMS WILL REMAIN LIKELY WITH INITIALLY LARGE HAIL AND DAMAGING WINDS TRANSITIONING TO MAINLY A DAMAGING WIND THREAT. LOCALLY HEAVY RAINFALL AMOUNTS MAY ALSO RESULT IN SOME LOCALIZED FLOODING. HAVE RAISED POPS AND LOWERED TEMPERATURES OVERNIGHT BASED ON THE ABOVE SCENARIO. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....05 PLATE
Hazardous weather outlook, Jul 23, 10:45 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT TUE JUL 23 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1045 PM CDT TUE JUL 23 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A LARGE AND DAMAGING THUNDERSTORM COMPLEX WILL SWEEP ACROSS MUCH OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. THESE STORMS
WILL LIKELY BE SEVERE WITH WIDESPREAD DAMAGING WINDS...SOME
SIGNIFICANT...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. IN ADDITION...
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS EAST CENTRAL
OKLAHOMA AND NORTHWEST ARKANSAS AHEAD OF THE MAIN CONVECTIVE LINE.
VERY HEAVY RAINFALL AND LOCALLY DAMAGING WINDS WILL BE LIKELY
IN THE STRONGER STORMS WITH THE THREAT FOR FLASH FLOODING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL...
HEAVY RAIN POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS ARE LIKELY TO BE ONGOING WEDNESDAY...AND MAY PERSIST
THROUGH MUCH OF THE MORNING HOURS. THE SEVERE WEATHER POTENTIAL
WILL BE LIMITED DURING THIS TIMEFRAME. STORMS MAY ALSO DEVELOP
LATER IN THE DAY ALONG THE RESIDUAL OUTFLOW BOUNDARY. WHILE
TEMPERATURES WILL BE SLIGHTLY COOLER... HIGH HUMIDITY LEVELS WILL
MAINTAIN HEAT INDEX VALUES AROUND 100 DEGREES FOR MUCH OF THE
AREA.
ANOTHER STRONG THUNDERSTORM COMPLEX IS LIKELY TO MOVE INTO
THE REGION LATE THURSDAY THROUGH FRIDAY. SEVERE WEATHER
AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE WITH THIS
STORM COMPLEX. COOLER TEMPERATURES AND ISOLATED THUNDERSTORMS
ARE IN THE FORECAST FOR MUCH OF THE WEEKEND INTO EARLY NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 23, 7:21 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT TUE JUL 23 2013
OKZ075-076-240045-
LATIMER OK-LE FLORE OK-
721 PM CDT TUE JUL 23 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE AND NORTHEASTERN LATIMER
AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
FANSHAWE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RED OAK...WHITESBORO...HODGEN...
SUMMERFIELD...FANSHAWE...TALIMENA STATE PARK AND LAKE WISTER STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3465 9494 3468 9494 3468 9497 3492 9512
3506 9497 3485 9458 3458 9490
TIME...MOT...LOC 0021Z 313DEG 15KT 3493 9497Special weather statement, Jul 23, 7:47 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT TUE JUL 23 2013
ARZ011-240115-
MADISON AR-
747 PM CDT TUE JUL 23 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHEASTERN MADISON
AT 747 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A BROKEN LINE
EXTENDING FROM 2 MILES SOUTHWEST OF WEATHERS TO 3 MILES NORTHWEST OF
DUTTON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...RED STAR...WEATHERS...SAINT PAUL...
PETTIGREW...DUTTON AND BOSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3595 9346 3594 9348 3593 9348 3592 9350
3588 9350 3587 9352 3577 9351 3576 9352
3576 9362 3583 9383 3600 9356 3598 9344
TIME...MOT...LOC 0047Z 271DEG 17KT 3595 9354 3585 9370Special weather statement, Jul 23, 8:13 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT TUE JUL 23 2013
ARZ020-240145-
FRANKLIN AR-
813 PM CDT TUE JUL 23 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
AT 813 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER JETHRO...
MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...PARADISE...ALIX...OZARK...DENNING...ALTUS...
CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...BARNES...TURNERS BEND...
CASS...REDDING AND WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3557 9370 3538 9370 3536 9372 3536 9374
3560 9397 3575 9382 3564 9369 3558 9369
TIME...MOT...LOC 0113Z 309DEG 19KT 3560 9386Special weather statement, Jul 23, 8:32 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
832 PM CDT TUE JUL 23 2013
ARZ010-011-019-020-240215-
CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON AR-
832 PM CDT TUE JUL 23 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN CRAWFORD...SOUTHWESTERN MADISON AND SOUTHEASTERN
WASHINGTON
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
AT 833 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BRENTWOOD...
MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...HICKS...PARADISE...BIDVILLE...TONEY...LONELM...
CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...FERN...BARNES...TURNERS
BEND...CASS...REDDING...WINSLOW...BRENTWOOD...WOOLSEY...WYOLA...
ARNETT...LOCKE AND MOUNT GAYLER.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3578 9389 3563 9370 3549 9396 3587 9425
3597 9407
TIME...MOT...LOC 0133Z 323DEG 18KT 3584 9409Special weather statement, Jul 23, 9:06 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
906 PM CDT TUE JUL 23 2013
OKZ069-072-240230-
ADAIR OK-SEQUOYAH OK-
906 PM CDT TUE JUL 23 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 907 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF STILWELL...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...BUNCH...
MULDROW...SHORT AND ADAIR STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3538 9463 3574 9481 3580 9481 3592 9462
3566 9447 3549 9445
TIME...MOT...LOC 0207Z 323DEG 15KT 3576 9471Local storm report, Jul 23, 10:27 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1027 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND GST 3 NE ROGERS 36.36N 94.08W
07/23/2013 M59 MPH BENTON AR AWOS
MEASURED WIND GUST OF 59 MPH AT THE ROGERS MUNICIPAL
AIRPORT.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:00 PM CDT | Special Weather Statement | TSA | Wagoner | 30 min |
| Jul 23, 7:21 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Jul 23, 9:06 PM CDT | Special Weather Statement | TSA | Adair | 24 min |
| Jul 23, 9:08 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 37 min |
| Jul 23, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 34 min |
| Jul 23, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 48 min |
| Jul 23, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Ottawa, Washington | 62 min |
| Jul 23, 10:49 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Pawnee, Tulsa | 56 min |
| Jul 23, 11:17 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Wagoner | 43 min |
| Jul 23, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Osage, Rogers and 2 more | 34 min |
| Jul 23, 11:45 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Pawnee, Tulsa | 30 min |
| Jul 23, 11:47 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Rogers and 1 more | 58 min |
| Jul 23, 11:51 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Osage, Rogers, Tulsa, Wagoner | 54 min |
| Jul 24, 12:08 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Creek, McIntosh, Mayes, Muskogee and 4 more | 52 min |
| Jul 24, 12:15 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Ottawa | 105 min |
| Jul 24, 12:19 AM CDT | Tornado Warning | TSA | Adair, Cherokee, Mayes, Muskogee, Sequoyah, Wagoner | 26 min |
| Jul 24, 12:27 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa, Wagoner | 6 hr |
| Jul 24, 12:38 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 6 more | 67 min |
| Jul 24, 12:46 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 44 min |
| Jul 24, 12:46 AM CDT | Tornado Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 44 min |
| Jul 24, 12:49 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, LeFlore, Mayes and 3 more | 6 hr |
| Jul 24, 1:01 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 6 hr |
| Jul 24, 1:06 AM CDT | Tornado Warning | TSA | Latimer, Pittsburg | 24 min |
| Jul 24, 1:31 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 59 min |
| Jul 24, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 56 min |
| Jul 24, 1:46 AM CDT | Special Weather Statement | TSA | McIntosh, Okfuskee, Okmulgee | 44 min |
| Jul 24, 2:14 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 61 min |
| Jul 24, 6:54 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 3 more | 6 hr |
| Jul 24, 3:30 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 52 hr |
| Jul 23, 7:47 PM CDT | Special Weather Statement | TSA | Madison | 28 min |
| Jul 23, 7:53 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 37 min |
| Jul 23, 8:13 PM CDT | Special Weather Statement | TSA | Franklin | 32 min |
| Jul 23, 8:32 PM CDT | Special Weather Statement | TSA | Franklin | 43 min |
| Jul 23, 8:35 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 40 min |
| Jul 23, 9:26 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 49 min |
| Jul 23, 9:33 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 42 min |
| Jul 23, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.